To hear audio pronunciation of this topic, purchase a subscription or log in.
[Gr. alōpekia, fox mange]
Absence or loss of hair, esp. of the head.
Alopecia may result from serious illness, drugs, endocrine disorders, dermatitis, hereditary factors, radiation, or physiological changes during aging.
Treatments include drugs, such as minoxidil or finasteride; surgeries, such as hair transplantation; or prostheses (wigs).
There's more to see -- the rest of this topic is available only to subscribers.
Venes, Donald, editor. "Alopecia." Taber's Medical Dictionary, 24th ed., F.A. Davis Company, 2021. Nursing Central, nursing.unboundmedicine.com/nursingcentral/view/Tabers-Dictionary/733367/9/alopecia.
Alopecia. In: Venes DD, ed. Taber's Medical Dictionary. F.A. Davis Company; 2021. https://nursing.unboundmedicine.com/nursingcentral/view/Tabers-Dictionary/733367/9/alopecia. Accessed May 31, 2023.
Alopecia. (2021). In Venes, D. (Ed.), Taber's Medical Dictionary (24th ed.). F.A. Davis Company. https://nursing.unboundmedicine.com/nursingcentral/view/Tabers-Dictionary/733367/9/alopecia
Alopecia [Internet]. In: Venes DD, editors. Taber's Medical Dictionary. F.A. Davis Company; 2021. [cited 2023 May 31]. Available from: https://nursing.unboundmedicine.com/nursingcentral/view/Tabers-Dictionary/733367/9/alopecia.
* Article titles in AMA citation format should be in sentence-case
TY - ELEC T1 - alopecia ID - 733367 ED - Venes,Donald, BT - Taber's Medical Dictionary UR - https://nursing.unboundmedicine.com/nursingcentral/view/Tabers-Dictionary/733367/9/alopecia PB - F.A. Davis Company ET - 24 DB - Nursing Central DP - Unbound Medicine ER -